How do you know for sure if your Lupus is -induced, or not?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ellie27
Regular Member


Date Joined Oct 2008
Total Posts : 119
   Posted 11/8/2009 9:55 PM (GMT -7)   
In 2005 I was diagnosed with Epilepsy and put on Tegretol. Before that I was what I would consider a completely healthy 24 year old female. If I even got a cold it would be only once every couple years...that sort of thing. Then almost 2 years after starting the anti-seizure meds I got a cold that would not leave (after 3 courses of anti-biotics), and thus the discovery of lupus was found...from many other symptoms as well. I am just wondering how solid a diagnosis of it being SLE lupus for sure, for sure, it can be, and not -induced..there's part of me that always wonders, and thinks, what if? How can this one Rheumy be so certain? Has anyone else experienced this? Or wondered something similar? Or can anyone tell me possibly how they might come to a diagnosis that it's NOT -induced? Thanks.




<FONT color=#008000>Dx: Diagnosed with Epilepsy Jan 2005, SLE July 2007, Endemetriosis March 2008. Meds: Tegretol, Plaquenil, quite often Flurbiprofen and Rabeprezole, as well as various other supplements/vitamins.


PattyLatty
Veteran Member


Date Joined Mar 2006
Total Posts : 2570
   Posted 11/8/2009 10:00 PM (GMT -7)   
Check out a page on the Lupus Foundation of America website that discusses drug induced lupus. Tregretol is on the list of meds that can cause it. Be sure to discuss this with your rheumy and work closely with them so that your lupus will not remain permanent. Good luck!

www.lupus.org/webmodules/webarticlesnet/templates/default.aspx?a=377&template=print-article.htm
SLE, fibro, renauds, restless leg, hiatal hernia, double vision, migraines, costocondritis.

prednisone, plaquenil, leflunomide, neurontin, synthroid, triamterene, actonel, niaspan, tri-est, cymbalta, tricor, acifex


Ellie27
Regular Member


Date Joined Oct 2008
Total Posts : 119
   Posted 11/8/2009 10:26 PM (GMT -7)   
Thank-you for the link. I went to the website and noted quite a few things..I still am not sure that it's from the I'm on..'cause a few of the things listed that are rarely involved with DILE I have...like photosensitivity and hairloss. I guess that will yet another question that I'll be posing to my new rheumatologist. I'm going to look at that site again:)




<FONT color=#008000>Dx: Diagnosed with Epilepsy Jan 2005, SLE July 2007, Endemetriosis March 2008. Meds: Tegretol, Plaquenil, quite often Flurbiprofen and Rabeprezole, as well as various other supplements/vitamins.


cured4real?
Veteran Member


Date Joined Dec 2005
Total Posts : 1944
   Posted 11/11/2009 8:58 PM (GMT -7)   
Hi--
My ANA was high and my antithyroid antibodies also, before I took alpha interferon for Hepatitis C. I also had active TB at the time. Anyway, my ai disease worsened greatly, I developed new types of AI problems, like GI and reproductive, during my interferon therapy.

In my case, the interferon either caused me to have ai disease worsen, or caused it to hasten in showing up full blown.

BTW, my son has epilepsy and those meds are so hard on him. He also has some signs of odd problems that suggest possible ai propensity. We stil don't know what is causing his epilepsy, they see it constant on eeg. I guess they just give meds these days. I wonder can lupus be related sometimes.
Love, Marji
Ills--Sjogrens-Lupus cond., AI polygland. dysfunction 2, hyper/hypopigment, scoliosis,kyphosis,stenosis, deg.,O.A.,spine surgeries, salivary/lymphectomies, NASH, COPD, RLS, UT/GI bleeds, hystero, brain/nerve damage,TB
Meds--INH,Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, HRT and Lidocaine patchs, Voltaren gel, Klonopin, Vicodin, Restasis, Albuterol, steroids


Ellie27
Regular Member


Date Joined Oct 2008
Total Posts : 119
   Posted 11/11/2009 9:34 PM (GMT -7)   
so Marj, you're saying that you thing the medication worsened an already pre-existing condition on your part? That I could've had the lupus and my anti-convulsant meds could've hastened the process forward? Just clafiriying...'cause I wondered that too....I have thought that the meds for epilepsy are hard on me too..I have noticed quite a change in me since I started them years ago...for the first 4-5 months I had trouble even walking straight, and bright lights really hurt my eyes..I also had memory troubles, and a once clear thinking head became cloudy thinking so to speak..also I found that I had trouble concentrating for a few months, when I never had that problem before...lots of other things too..my head would feel like it was off-balance, sort of like my equlibrium was off and it would sway side to side when I was sitting still..'cause my head's balance was off...WEIRD stuff....now almost 5 years later I've acclimatized so to speak, but still find that the meds can effect me on a daily basis. Just by taking the med an hr late I feel it hugely.




<FONT color=#008000>Dx: Diagnosed with Epilepsy Jan 2005, SLE July 2007, since then, Raynauds, Alopetia Areta, Vasculitis, discoid lesions, Endemetriosis March 2008. Meds: Tegretol, Plaquenil, quite often Flurbiprofen and Rabeprezole, as well as various other supplements/vitamins.


cured4real?
Veteran Member


Date Joined Dec 2005
Total Posts : 1944
   Posted 11/12/2009 10:16 PM (GMT -7)   
Oh (((Ellie))) sorry to hear about the problems withthe meds. From my son's experience, I can only say that he ended up on Dilantin (a hefty dose though), and it made a big difference for him. Getting enough sodium was a problem, I guess some folks take salt pills. And also calcium. I know they mess with a persons drivers license every time they switch meds, but if you are really having trouble, maybe you will have to switch eventually. I hope you can stay on the one that works best the longest. I don't knowwhat will happen if my son goes off Dilantin. It has been the first med to not mess with his moods and make him feel crummy and wreck his memory, though he still has the occasional bit of trouble, even learning todeal with that has been hard. Since some of the newer drugs have psychiatric components to them, they really altered hs personality and he wasn't happy about it. And each med works so differently on each person, a drug can be great for one person and totally awful for another person. Epilepsy is really hard to manage in so many ways I've learned.

Yeah, maybe the drugs did sort of weaken you in some ways physically that made the lupus come out. You know they alter the chemistry in your body, and that can affect lots of things. Docs talk alot about oxidative stress, so I try to eat foods and drink drinks with antioxidants when I can. Idon't know if it helps with lupus, but I know that oxidative stress, caused by meds, diet or other things can trigger some disease conditions to become active and to get worse.

My son got Reynauds when he took his first epilepsy med, Depakote, and got other lupus like symptoms and developed a heart problem and had to go off it and on to trileptal, which he becme progresively unhappy and angry on, then they finaly put him on Dilantin,and he got his whole life back and I got my son back that seemed lost to me for about four years, from back when his epilepsy got bad andwe discovered it.

My son had to drink alot of gatorade, that has alot of sodium and electrolytes in it. When he didn't have enough salt, his memory was real bad and his balance was like adrunken person as was his speech, and he was accused of alot of things by people. He had a hard time keeping the salt up. I dont know if that is an issue with the tegretol. Its easy to forget, too. Especially when you are already having memory problems.

Well, Iwill pray for you and wish you the best. Kudos to you for being so strong and i hope your lupus is mild and possibly drug induced so a switch might fix it. Epilepsy is bad enough. If you feel like you are going to black out or do black out and have a horrible impending doom feeling at the same time, be sure to get to the doc ASAP, my son had that from Depakote and it was vagus nerve problems with his heart and he was sort o slightly dying everynight and if it got worse it would have causedhim to go into major heart failure. So be careful.

From what my son says, dizziness, balance issues, and weird feelings in the head are prettymuch standard for lots of the meds and just somethng he puts up with, like you.
Love, Marji
Ills--Sjogrens-Lupus cond., AI polygland. dysfunction 2, hyper/hypopigment, scoliosis,kyphosis,stenosis, deg.,O.A.,spine surgeries, salivary/lymphectomies, NASH, COPD, RLS, UT/GI bleeds, hystero, brain/nerve damage,TB
Meds--INH,Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, HRT and Lidocaine patchs, Voltaren gel, Klonopin, Vicodin, Restasis, Albuterol, steroids

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:20 PM (GMT -7)
There are a total of 2,735,603 posts in 301,319 threads.
View Active Threads


Who's Online
This forum has 151422 registered members. Please welcome our newest member, Gabor88.
289 Guest(s), 17 Registered Member(s) are currently online.  Details
scifigal2k, mikeb2308, Rikky1, Tirzah, Serenity Now, Girlie, Charmed3, Pratoman, NiceCupOfTea, Dyna1, gfields, Ariel Smith, aloha234, k07, Michael165, Tall Allen, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer